Hail, Beltrami
- When
- May 25, 2:25 PM CST
- Where
- Beltrami County, 0.93 mi E of Bemidji
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 47.480, -94.880
A trough or dry line moved through northwest Minnesota, firing up several severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A trough or dry line moved through northwest Minnesota, firing up several severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 25, 9:17 AM CST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1017 AM CDT SUN MAY 25 2008 .DISCUSSION... MAIN FORECAST CHALLENGE CENTERS ON CONVECTIVE CHANCES THIS AFTERNOON ALONG AND AHEAD OF PREFRONTAL TROUGH WORKING EAST INTO MINNESOTA. 14Z MSAS SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTH CENTRAL NORTH DAKOTA WITH STRONGEST DOWNSTREAM PRESSURE FALLS OVER SOUTHERN MANITOBA/ONTARIO PROVINCE. LATEST WATER VAPOR IMAGERY SHOWED UPPER LEVEL 250MB JET OVER MINNESOTA LIFTING TO THE NORTHEAST. EXAM OF REGIONAL RADAR MOSAIC INDICATED MAIN BRUNT OF CONVECTION OCCURRING NORTH OF THE TWIN CITIES ATTM GFS/NAM ONCE AGAIN IN GENERAL AGREEMENT WITH TRACK OF SURFACE LOW AND ASSOCIATED TROUGH TO THE ARROWHEAD OF MINNESOTA BY 00Z. AS FOR INSTABILITY MODELS AGREE THAT SURFACE BASED CAPES WILL BE IN PLACE WITH VALUES AOA 1000 J/KG AHEAD OF BOUNDARY ACROSS MINNESOTA. ABOVE THINKING IS SUPPORTED BY 12Z ABR SOUNDING WHICH SHOWS GOOD MODERATE INSTABILITY PARAMETERS IN PLACE WITH LIS TO -7 AND SURFACE BASED CAPES TO 1200 J/KG. IN CONTRAST FURTHER NORTH AT INL SOUNDING WAS MUCH MORE STABLE. MODEL CONSENSUS DOES SUPPORT BEST INSTABILITY ACROSS EASTERN SOUTH DAKOTA THIS MORNING. BASED ON MODEL PLACEMENT OF SURFACE TROUGH THIS AFTERNOON COUPLED WITH PROJECTED INSTABILITY IN PLACE AHEAD OF FEATURE POINTS TO BEST CONVECTIVE THREAT WILL BE EAST OF THE VALLEY THIS AFTERNOON AND EARLY EVENING. WILL ADJUST POPS ACCORDINGLY. && .AVIATION... EXPECT MVFR CIGS IN THE TVF AND BJI TAF SITES TO SLOWLY LIFT BY LATE MORNING EARLY AFTERNOON ELSEWHERE VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TODAY. BEST CONVECTIVE THREAT WILL BE ACROSS BJI/TVF SITES DURING THE AFTERNOON/EARLY EVE. ACTIVE SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TODAY WITH GUSTS OVER 30 MPH AT TIMES. EXPECT WINDS TO VEER TO THE WEST NORTHWEST THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && PB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 115 PM CDT SUN MAY 25 2008 NDZ006-007-014-015-024-026-028-029-038-049-052-054-261645- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- 115 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053- 261645- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND- 115 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SOME POSSIBLY SEVERE WILL DEVELOP EAST OF A ROSEAU TO THIEF RIVER FALLS TO DETROIT LAKES TO FERGUS FALLS LINE THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD EXIT THE REGION BY 7PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. PB/DTR
The Fargo/Grand Forks radar (KMVX), 184 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
8 hail. Local standard time, as filed.
Nickel to golf ball sized hail was reported.
Hail piled up on the ground 1.5 inches in depth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105437, 105438, 105443, 105445, 105439, 105447, 105446, 105442.